Florida, 2005Lightning Strike in Florida, May 19, 2005
May 19, 2005 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 19, 2:00 PM CST, 50 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT THU MAY 19 2005
.SYNOPSIS...ON THE WEATHER MAPS...A RIDGE OF HIGH PRESSURE WAS
LOCATED OVER THE SOUTHWEST ATLANTIC INTO THE SOUTHEAST US.
MEANWHILE...A SURFACE COOL FRONT WAS DROPPING SOUTHWARD OVER THE
EAST CENTRAL STATES.
&&
.SHORT TERM...WE HAVE BEEN WATCHING SEABREEZE CONVECTION BECOMING
MORE ACTIVE INTO OKALOOSA COUNTY. WOULD NOT BE SURPRISED TO SEE
ADDITIONAL WESTWARD FORMATION OS SHOWERS AND STORMS OVER THE
INTERIOR COASTAL COUNTIES FOR THE REMAINDER OF THE AFTERNOON. MAY
NEED TO ADJUST FORECAST COVERAGES OF EVENING SHOWERS AND STORMS
DEPENDING ON RADAR TRENDS/COVERAGE. THEN...EXPECT TO SEE A DECREASE
IN COVERAGE INTO THE EVENING WITH THE LOSS OF DIFFERENTIAL HEATING
AND INSTABILITY.
MEANWHILE...AS WE LOOK OFF TO THE NORTH AND WEST...FORECAST AREA
BECOMING UNDER THE INFLUENCE OF DIFFLUENT UPPER LEVEL FLOW WITH MID
LEVEL ENERGY HEADING THIS WAY. AS ENERGY DROPS SOUTHWARD...FORECAST
MAPS TAKE THE SURFACE FRONT...POSITIONED OVER THE EAST CENTRAL
STATES AND DROPS IT SOUTHWARD...MAKING A CLOSER APPROACH DURING THE
DAY FRIDAY. THIS BRINGS A STRIPE OF HIGHER MEAN LAYER RH AND
SUFFICIENT LIFT OVER THE AREA WHICH SUGGESTS AN INCREASE IN COVERAGE
OF SHOWERS AND THUNDERSTORMS FRIDAY.
.LONG TERM...BOUNDARY SINKS SOUTHWARD INTO THE GULF OVER THE WEEKEND
WITH WEAK HIGH PRESSURE SETTLING INTO THE SOUTHEAST US. EXPECTING
LITTLE IN THE WAY OF PRECIPITATION. NEXT FEATURE...SURFACE TROF
SLIPS THROUGH THE AREA MONDAY WITH ISOLATED SHOWERS AND
THUNDERSTORMS RETURNING TO THE FORECAST. EXPECT A DEEPER...DRIER
AIRMASS OVER THE AREA TUESDAY AND WEDNESDAY...WHICH LIMITS RAIN
COVERAGES THEN.
&&
.MARINE...WILL MAKE SOME MINOR TWEAKS TO PRECIPITATION COVERAGES.
OTHERWISE...LITTLE CHANGE FROM WHAT WE INHERITED. WINDS WILL REMAIN
LIGHT ONSHORE THROUGH EARLY FRIDAY WITH LOW SEA STATES
EXPECTED...THEN WINDS BECOME MORE WESTERLY AND INCREASE WITH
BUILDING SEAS LATE FRIDAY. A MODERATE TO STRONG OFFSHORE FLOW WILL
DEVELOP OVER THE WEEKEND...THEN WINDS AND SEAS WILL SUBSIDE SLIGHTLY
AGAIN ON MONDAY.
&&
.FIRE WEATHER...LATEST GRIDDED FORECASTS SHOWING NO CONCERNS WITH
REGARD TO RH AND DISPERSION THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 87 67 86 / 10 30 30 05
PENSACOLA 69 84 68 86 / 05 30 40 05
DESTIN 71 83 69 84 / 05 40 40 05
EVERGREEN 66 85 64 84 / 10 50 40 05
WAYNESBORO 66 87 64 84 / 10 30 30 05
CAMDEN 68 86 64 84 / 10 50 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, May 19, 2:20 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT THU MAY 19 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-200500-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
320 PM CDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE....TONIGHT AND FRIDAY...
A WEAKENING COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD ACROSS
MISSISSIPPI AND ALABAMA ON FRIDAY. THE AIRMASS SOUTH OF THIS
FRONTAL BOUNDARY WILL BE UNSTABLE ENOUGH TO SUPPORT ISOLATED SEVERE
STORMS FRIDAY AFTERNOON OVER PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI AND INTERIOR SOUTH ALABAMA. THE MAIN SEVERE WEATHER
THREAT WITH THESE STORMS IS EXPECTED TO BE DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...
THE WEAKENING COLD FRONTAL BOUNDARY WILL CONTINUE TO MOVE SOUTH TO
THE COAST FRIDAY NIGHT. THERE IS EXPECTED TO BE A SLIGHT RISK OF
SEVERE WEATHER IN ASSOCIATION WITH THIS FRONT FRIDAY NIGHT AS IT
MOVES SOUTH TO THE COAST. NO SIGNIFICANT WEATHER IS EXPECTED IN THE
WAKE OF THE FRONT SATURDAY THROUGH MONDAY AS HIGH PRESSURE BUILDS
OVER THE AREA.
ANOTHER...WEAKER COLD FRONT WILL MOVE SOUTH TO THE COAST ON MONDAY
WITH ISOLATED THUNDERSTORMS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE
NECESSARY FRIDAY AFTERNOON...DEPENDING ON THE EXTENT AND COVERAGE OF
ANY STRONG TO SEVERE STORMS THAT DEVELOP.
STAY TUNED FOR ADDITIONAL UPDATING STATEMENTS FROM THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MOBILE.
In the hours before
Special weather statement, May 19, 2:36 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT THU MAY 19 2005
FLZ005-192100-
INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
336 PM CDT THU MAY 19 2005
...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN OKALOOSA
COUNTY...
AT 335 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF DORCAS...AND MOVING SLOWLY TO
THE NORTH AT 5 MPH.
THE THUNDERSTORM WILL AFFECT THE AREAS AROUND...
CRESTVIEW...AUBURN...DORCAS AND CAMPTON THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Lightning, Okaloosa
- When
- May 19, 2:50 PM CST
- Where
- Okaloosa County, Crestview
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Lightning struck a home near Crestview. The strike started a fire and the home was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 19 to 20, 20052 injured · $55,000 · 1 in hail · 23 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
- Hail in Kentucky, May 19, 2005$20,000 · 2.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450691.